FROM OUR EXPERTS
Can DHE cause hair loss and shrieking sounds?My daughter received DHE IV treatment for three days. She left the hospital very weak. Over the next few weeks, her hair began to thin and she began making an uncontrollable shrieking noise. It has now been one year since the treatment. She has very slowly regained some of her strength and her hair has grown back but the shrieking noise remains. She is currently 15 years old and is still suffering with headaches. I do not believe that her headaches were ever migraines. No medication or treatment has ever given her any relief. Could DHE have caused her strange symptoms? Patsy.
Although remotely possible, neither hair loss nor the noise you describe are likely to have been caused by DHE. The weakness you mention could have been a result of DHE or the Migraine or headache that was being treated, but in either case should not have persisted this long. The shrieking noise coul...
Vegetables are going to be expensive this summer. And
because vegetables, especially above-ground vegetables like greens, broccoli,
and cauliflower, are the mainstay of a healthy diabetic diet, everyone who is
able should have a vegetable garden this summer.
I've just finished cutting back the old canes on my
raspberry bushes (and have a couple of jagged scratches across my face where a
belligerent raspberry cane attacked me without provocation), and now I'm
planning my vegetable garden.
Hmm. What should I plant this year?
Before I was diagnosed with diabetes, I loved succotash. I
always wanted to plant some, but I could never find any succotash seeds.
Whenever I asked at the garden store, the clerks would roll on the floor
I assumed that was because succotash seeds were so popular
they sold out on the first day of spring, so I kept coming in earlier every
year, but I was never able to find any.
One year, after the clerk pick...
Hair loss occurs because chemotherapy targets all rapidly dividing cells—healthy cells as well as cancer cells. Hair follicles, the structures in the skin filled with tiny blood vessels that make hair, are some of the fastest-growing cells in the body. If you're not in cancer treatment, your hair follicles divide every 23 to 72 hours. But as the chemo does its work against cancer cells, it also destroys hair cells. Within a few weeks of starting chemo, you may lose some or all of your hair.
If you are having chemotherapy, your hair loss may be gradual or dramatic: clumps in your hairbrush, handfuls in the tub drain or on your pillow. Whichever way it happens, it's startling and depressing, and you'll need a lot of support during this time.
Some chemotherapy drugs affect only the hair on your head. Others cause the loss of eyebrows and eyelashes, pubic hair, and hair on your legs, arms, or underarms.
The extent of hair loss depends on which drugs or other treatments are used, and for h...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.